MAUDE Adverse Event Report: ROCHE DIAGNOSTICS VANCOMYCIN; RADIOIMMUNOASSAY, VANCOMYCIN

ROCHE DIAGNOSTICS VANCOMYCIN; RADIOIMMUNOASSAY, VANCOMYCIN
Catalog Number ASKU
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event occurred in (b)(6).
 
Event or Problem Description
The customer stated that they received an erroneous result for one patient sample tested for vanc3 vancomycin on a cobas 6000 c (501) module - c501.The patient did not have any known gammopathy.The sample initially resulted with a vanc3 value of 124.1 ug/ml accompanied by a data flag.The sample was diluted 1:3 and repeated, resulting with a raw value of 32.6 ug/ml which calculated to a final value of 97.8 ug/ml when accounting for the dilution factor.The sample was also diluted 1:3 and repeated a second time, resulting with a raw value of 30.9 ug/ml which calculated to a final value of 92.7 ug/ml when accounting for the dilution factor.The 92.7 ug/ml value was reported outside of the laboratory.The biologist was surprised by the high value as the patient's vancomycin medication (2500 mg.) was stopped on (b)(6) 2018.He asked for the sample to be repeated at a second laboratory.The sample was repeated at the second laboratory on a siemens dimension analyzer on (b)(6) 2018, resulting as 0.9 mg/l.No adverse events were alleged to have occurred with the patient.The c501 analyzer serial number was (b)(6).All levels of quality controls were within range for the month of july.Calibration signals for the last calibration performed on (b)(6) 2018 were consistent.A general issue with the reagent and instrument could be excluded as calibration and quality controls were acceptable.
 
Additional Manufacturer Narrative
No device problem found.The root cause of the event could not be determined.

Brand Name
VANCOMYCIN
Common Device Name
RADIOIMMUNOASSAY, VANCOMYCIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7762047
Report Number1823260-2018-02641
Device Sequence Number19162338
Product Code LEH
UDI-Device Identifier04015630934416
UDI-Public04015630934416
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K060586
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASKU
Device Lot Number290451
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/17/2018
Supplement Date Received by Manufacturer07/17/2018
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date12/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO THE ATTACHMENT FOR PATIENT MEDICATION
Patient Age72 YR